MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #7 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F701
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.
 
Event or Problem Description
Cemented prosthesis 5510f701 was opened during a cementless procedure in error.Both surgeon and scrub nurse checked box.Prosthesis was implanted without cement.Become aware of event through joint registry highlighting to the hospital that no cement was used.Left tka procedure.Revision of component.
 
Additional Manufacturer Narrative
An event regarding incorrect selection involving a triathlon femoral component was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that a cemented femoral component was implanted in the patient's knee instead of a press-fit (cementless) femoral component.The patient was revised the following day to correct the error.The provided implant sheet was reviewed and confirmed that the reported device, a size 7 triathlon cruciate retaining femoral component, left side, catalog: 5510-f-701, lot: tdp4d was implanted in the patient.The "no" box next to "femoral cement" is marked with a check mark.It should be noted that the stryker label on the carton includes brand name, product name, and associated product descriptions like "cemented." the application type by part number is further noted in the triathlon knee system surgical protocol.The reported event is considered to be the result of user error as no manufacturing-related product problem was found given the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Cemented prosthesis 5510f701 was opened during a cementless procedure in error.Both surgeon and scrub nurse checked box.Prosthesis was implanted without cement.Become aware of event through joint registry highlighting to the hospital that no cement was used.Left tka procedure.Revision of component.Update: the revision surgery was successfully completed on the 18/05, with a new cemented component.No further information to present, at this stage.

Brand Name
TRIATHLON CR FEM COMP #7 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19330538
Report Number0002249697-2024-00745
Device Sequence Number6910932
Product Code MBH
UDI-Device Identifier07613327040333
UDI-Public07613327040333
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040267
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5510F701
Device Lot NumberTDP4D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient Weight83 KG